Alert archive / New York / Special Marine Warnings in 2013
Special Marine Warning 13, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 21, 2013, 12:39 AM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 12:39 AM EDT (04:39 UTC)
- Expired
- May 21, 2013, 1:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
102
WHUS51 KBUF 210439
SMWBUF
LOZ044-045-064-065-210530-
/O.NEW.KBUF.MA.W.0013.130521T0439Z-130521T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1239 AM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM SODUS BAY TO MEXICO BAY
* UNTIL 130 AM EDT
* AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS... ABOUT 6 NM
NORTH OF FAIR HAVEN...MOVING EAST AT 30 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
OSWEGO...
NINE MILE POINT...
MEXICO BAY...
SELKIRK BEACH...
SOUTHWICK BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.
&&
LAT...LON 4357 7618 4351 7629 4352 7640 4341 7662
4335 7669 4332 7683 4363 7692 4364 7679
4367 7676 4379 7622 4368 7619 4366 7615
4362 7620 4358 7620 4357 7612 4352 7602
TIME...MOT...LOC 0438Z 256DEG 28KT 4347 7667
$$
SMITH2 follow-up statements
316
FZUS71 KBUF 210516
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
116 AM EDT TUE MAY 21 2013
LOZ044-045-064-065-210530-
/O.CON.KBUF.MA.W.0013.000000T0000Z-130521T0530Z/
116 AM EDT TUE MAY 21 2013
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
LAKE ONTARIO FROM OSWEGO TO MEXICO BAY...
AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35
KNOTS FROM SOUTHWICK BEACH TO OSWEGO FROM SOUTHWICK BEACH TO 3 NM
EAST OF OSWEGO...MOVING EAST AT 30 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4357 7614 4357 7619 4351 7629 4352 7640
4345 7654 4375 7638 4379 7622 4368 7619
4366 7616 4361 7621 4358 7620 4357 7612
4354 7606
TIME...MOT...LOC 0515Z 256DEG 28KT 4377 7620 4348 7639
$$
RSH272
FZUS71 KBUF 210532
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
132 AM EDT TUE MAY 21 2013
LOZ044-045-064-065-210542-
/O.EXP.KBUF.MA.W.0013.000000T0000Z-130521T0530Z/
132 AM EDT TUE MAY 21 2013
...SPECIAL MARINE WARNING HAS EXPIRED...
THE THUNDERSTORMS THAT PROMPTED THE SPECIAL MARINE WARNING FROM
OSWEGO TO MEXICO BAY HAVE MOVED INLAND AWAY FROM THE AREA.
LAT...LON 4357 7614 4357 7619 4351 7629 4352 7640
4345 7654 4375 7638 4379 7622 4368 7619
4366 7616 4361 7621 4358 7620 4357 7612
4354 7606
TIME...MOT...LOC 0516Z 256DEG 28KT 4377 7619 4348 7638
$$
RSHWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 20, 11:18 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 20, 11:18 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1118 PM EDT MON MAY 20 2013 .SYNOPSIS... A SOUTHWESTERLY FLOW OF WARM AND MORE HUMID AIR WILL CONTINUE ACROSS THE REGION FOR MUCH OF THIS WEEK...WHILE A FRONTAL BOUNDARY ALSO STALLS OUT ACROSS NEW YORK STATE AND SETS THE STAGE FOR INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. THE MORE UNSETTLED CONDITIONS WILL LAST THROUGH THURSDAY...BEFORE A COLD FRONT CROSSES THE AREA AND USHERS IN COOLER AND DRIER WEATHER FOR THE END OF THE WEEK AND THE MEMORIAL DAY WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... BAND OF SHOWERS AND THUNDERSTORMS IS HOLDING TOGETHER ACROSS SOUTHERN ONTARIO AND NOW WORKING TOWARD THE NIAGARA FRONTIER SO HAVE INCREASED POPS FROM BUFFALO NORTH AND EASTWARD THIS EVENING FOLLOWING ALONG THE LINES OF A MIX OF LATEST HRRR RUNS AND RADAR EXTRAPOLATION. TIMING CONTINUES TO PLACE THUNDERSTORMS INTO THE NIAGARA FRONTIER AROUND MIDNIGHT THEN SHIFTING THEM EASTWARD THROUGH THE EARLY MORNING. 00Z BUF RAOB SHOWS AREA OF ELEVATED INSTABILITY OVER 1000 J/KG ABOVE 700MB WHICH THE CURRENT STORMS CAN FEED OFF OF. KBUF RADAR VELOCITY SHOWING NO WINDS HIGHER THAN 30 KNOTS AND WITH LOW LEVEL INVERSION NOT EXPECTING ANY SEVERE IMPACTS FROM CONVECTION. OTHERWISE BEFOREHAND THERE IS A SLIGHT CHANCE OF A POP UP SHOWER AHEAD OF THE MAIN LINE AS THE HRRR SUGGESTS BUT KEEP FORECAST GRIDS IN LINE WITH MAIN BAND OF PRECIP WHERE HIGHEST CONFIDENCE LIES. TEMPS WILL REMAIN WARM AND HUMID. 850MB TEMPS IN THE MID TEENS AND A RETURN OF BLANKETING CLOUD COVER WILL KEEP OVERNIGHT LOW TEMPS UP IN THE LOWER TO MID 60S ACROSS THE ENTIRE FORECAST AREA. THE UPPER RIDGE AXIS WILL BE OVER OR TO THE EAST OF THE FORECAST AREA ON TUESDAY AND WILL ALLOW AN INFLUX OF WARMTH AND MOISTURE WITH DEWPOINTS SURGING TO THE UPPER 60S ACROSS WESTERN NY DURING TUESDAY AFTERNOON. THE SUPPRESSIVE SUBSIDENCE WILL BE NEARLY ABSENT ON TUESDAY SO CAN EXPECT CONVECTION TO DEVELOP DURING THE AFTERNOON ALONG THE LAKE BREEZE BOUNDARIES AND THE INLAND TERRAIN. LAKE COOLED AIR WILL PROVIDE LAKE SHADOWS WITHIN ABOUT HALF A COUNTY'S WIDTH OF THE LAKE ERIE AND ONTARIO SHORES. WILL HAVE POPS INCREASING TO THE LIKELY CATEGORY BY THE END OF THE DAY ON TUESDAY WITH THE CONTINUED INFLUX OF HIGH THETA-E AIR. HIGH TEMPS ON TUESDAY SHOULD BE IN THE LOWER TO MID 80S FOR MOST AREAS...LOWER TO MID 70S EXPECTED ACROSS THE CLOUDIER AND POSSIBLY RAINIER TUG HILL PLATEAU AND EASTERN LAKE ONTARIO COUNTIES. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... TUESDAY AFTERNOON/S CONVECTION IS EXPECTED TO GRADUALLY WIND DOWN THROUGH THE EVENING HOURS WITH THE LOSS OF DIURNAL HEATING AND THE RE-ESTABLISHMENT OF SHORTWAVE RIDGING ALOFT. SHOWERS AND THUNDERSTORMS WILL LINGER LONGEST OVERNIGHT ACROSS THE NORTH COUNTRY CLOSER TO THE WARM FRONTAL TROUGH. ELSEWHERE ONCE CONVECTION WINDS DOWN EXPECT A WARM AND MUGGY NIGHT AS DEWPOINTS WILL REMAIN IN THE LOW 60S WITH LOW TEMPS ONLY DROPPING INTO THE LOW TO MID 60S ACCORDINGLY. THE WARM AND HUMID AIRMASS WILL CONTINUE TO BE IN PLACE ACROSS THE LOWER GREAT LAKES ON WEDNESDAY WITH HIGHS CLIMBING INTO THE 80S AND SURFACE DEWPOINTS RUNNING IN THE MID 60S. THIS WILL ONCE AGAIN PROVIDE A FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. WHILE LINGERING CLOUD COVER MAY LIMIT INSTABILITY SOMEWHAT...THE PRESENCE OF SYNOPTIC LIFT AHEAD OF THE APPROACHING SURFACE FRONT AND MID-LEVEL TROUGH COMBINED SHOULD STILL ALLOW FOR THE DEVELOPMENT OF WIDESPREAD CONVECTION BY LATE AFTERNOON. WITH A DECENT KINEMATIC FIELD FEATURING GREAT THAN 50KTS OF 0-6KM OF SHEAR INCLUDING A 40KT 850MB JET THERE IS A POSSIBILITY THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...PARTICULARLY ACROSS THE WESTERN SOUTHERN TIER WHERE INSTABILITY SHOULD BE GREATEST. WITH A RELATIVELY UNIDIRECTIONAL VERTICAL WIND PROFILE THE MAIN THREAT WITH ANY STRONGER THUNDERSTORMS SHOULD BE STRONG WINDS. LARGE HAIL MAY ALSO BE A POSSIBILITY...ONCE AGAIN PRIMARILY ACROSS THE SOUTHERN TIER WHERE THE GREATEST INSTABILITY IS EXPECTED. ADDITIONALLY...PWATS RUNNING ABOVE 1.5 INCHES SUGGEST THAT LOCALLY HEAVY RAINS WILL ALSO BE A THREAT. AFTER ANOTHER WARM AND MUGGY NIGHT THURSDAY NIGHT...LOOK FOR TEMPERATURES TO START A DOWNWARD TREND ON THURSDAY AS THE AFOREMENTIONED COLD FRONT CROSSES THE AREA. ANOTHER ROUND OF SHOWERS WILL LIKELY ACCOMPANY THE PASSAGE OF THE SURFACE FRONT. A FEW RUMBLES OF THUNDER MAY ALSO BE POSSIBLE...HOWEVER GREATEST INSTABILITY WILL HAVE SHIFTED TO THE EAST OF THE FORECAST AREA BY THIS POINT SO WILL JUST CARRY A SLIGHT CHANCE OF THUNDER. SHOWER ACTIVITY WILL WIND DOWN THURSDAY NIGHT FROM WEST TO EAST WITH THE PASSAGE OF THE SURFACE COLD FRONT AND UPPER LEVEL TROUGH. COLD AIR ADVECTION BEHIND THE FRONT WILL ALLOW TEMPERATURES TO DROP INTO THE 40S OVERNIGHT...SETTING THE STAGE FOR FAIRER...COOLER...AND DRIER WEATHER THIS WEEKEND. .LONG TERM /FRIDAY THROUGH SUNDAY/... PLENTY OF SUNSHINE AND SEASONABLY COOL TEMPERATURES WILL BE THE NAME OF THE GAME THIS WEEKEND AS HIGH PRESSURE SETTLES ACROSS THE GREAT LAKES. FRIDAY WILL BE THE COLDEST DAY OF THE WEEK AS 850MB TEMPS DROPPING TO AROUND 0C SHOULD ONLY YIELD HIGHS TOPPING OUT IN THE LOWER 60S FRIDAY AND SATURDAY...NEARLY 10 DEGREES BELOW NORMAL. LIKEWISE OVERNIGHT LOWS WILL RUN ON THE CHILLY SIDE WITH READINGS IN THE LOWER 40S ALONG THE LAKE PLAINS WHILE AREAS FARTHER INLAND ACROSS THE SOUTHERN TIER AND NORTH COUNTRY COULD DROP INTO MID 30S...POTENTIALLY SETTING THE STAGE FOR A FROST...PARTICULARLY ON SATURDAY NIGHT WHEN THE SURFACE HIGH IS PROGGED TO BE OVERHEAD. A GRADUAL REBOUND IN TEMPERATURES IS EXPECTED FOR THE LATTER HALF OF THE WEEKEND AS THE COLDEST AIR ASSOCIATED WITH THE UPPER LEVEL TROUGH DEPARTS THE REGION AND WARMER AIR BEGINS TO CREEP NORTH FROM THE OHIO VALLEY ONCE AGAIN. OTHERWISE...EXPECT DRY WEATHER TO CONTINUE THROUGH THE END OF THE WEEKEND. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE VARIOUS MEDIUM RANGE GUIDANCE PACKAGES ARE IN STRONG AGREEMENT THAT GENERALLY FAIR AND SEASONABLY COOL CONDITIONS WILL BE IN PLACE DURING THIS PERIOD...INCLUDING THE BULK OF THE MEMORIAL DAY WEEKEND. A BROAD BASED RIDGE WILL BE POSITIONED OVER THE NATIONS MID SECTION AND THIS WILL LEAVE TWIN TROUGHS OFF THE COASTS OF VANCOUVER AND EASTERN QUEBEC...WHERE COOLER THAN AVERAGE TEMPERATURES ARE EXPECTED. A MORE DETAILED LOOK AT OUR REGION REVEALS THAT WE WILL HAVE SOME LEFTOVER LOW CLOUDS AND LIGHT SHOWERS FRIDAY MORNING (MAINLY EAST OF GENESEE VALLEY) IN THE WAKE OF THE DEPARTING FRONTAL SYSTEM...BUT AS LOW LEVEL RIDGING BUILDS SOUTH ACROSS THE GREAT LAKES...OUR SKIES WILL CLEAR OUT. H85 TEMPS WILL DROP TO AROUND 5C...SO FRIDAY WILL BE MUCH COOLER WITH AFTERNOON TEMPS GENERALLY IN THE LOWER 60S (50S ACROSS THE NORTH COUNTRY). EXPANSIVE HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION FROM CANADA SATURDAY AND SUNDAY...WITH H85 TEMPS FORECAST TO BE IN THE VCNTY OF 4C BOTH DAYS. THIS WILL KEEP THE AFTERNOONS COOL AND THE NIGHTS CHILLY WITH SOME FROST POSSIBLE...MAINLY ACROSS THE SOUTHERN TIER AND EASTERN LAKE ONTARIO REGIONS. A PEEK AHEAD TO MEMORIAL DAY SUGGESTS THAT FAIR DRY WEATHER WILL BE IN PLACE WITH A MODERATION IN TEMPERATURES TO NEAR SEASONAL LEVELS. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... EXPECT VFR CONDITIONS TO BRIEFLY DETERIORATE WITHIN TS AROUND MIDNIGHT FOR KBUF/KIAG AND CLOSER TO 05Z/06Z FOR KROC AND 07Z/08Z FOR KART. LEFT KJHW OUT OF TS BECAUSE SOUTHERN FLANK OF STORMS WILL REMAIN TO THE NORTH OF THE AIRFIELD. SOME MVFR STRATUS IS POSSIBLE HERE THOUGH SIMILAR TO WHAT HAPPENED LAST NIGHT. THE UPPER AND MID LEVEL RIDGE AXES TO PASS ACROSS THE REGION AND TO THE EAST ON TUESDAY. WILL HAVE A SLIGHTLY BETTER CHANCE OF AFTERNOON AND EVENING CONVECTION...ALONG THE LAKE BREEZE BOUNDARIES AND OVER THE INTERIOR OF THE FORECAST AREA. OUTLOOK... TUESDAY THROUGH THURSDAY...NUMEROUS SHOWERS AND THUNDERSTORMS WITH ASSOCIATED BRIEF MVFR/IFR...OTHERWISE VFR. FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. SATURDAY...VFR. && .MARINE... A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS EASTERN MICHIGAN AND LAKE HURON WILL SHIFT EAST THIS EVENING AND MAY PUSH ACROSS THE LAKES ARRIVING NEAR MIDNIGHT AND SHIFTING EAST THROUGH THE EARLY MORNING HOURS. OTHERWISE...FOR MUCH OF THIS WEEK WINDS WILL REMAIN RELATIVELY LIGHT AND VARIABLE IN DIRECTION DUE TO A NEARLY STATIONARY FRONTAL BOUNDARY THAT WILL REMAIN DRAPED ACROSS THE REGION...AS WELL AS THE DAILY DEVELOPMENT OF LAKE BREEZES. AS A RESULT...WAVE HEIGHTS SHOULD ALSO REMAIN MINIMAL. OTHERWISE...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE MARKEDLY FOR THE TUESDAY THROUGH THURSDAY TIME FRAME. A COLD FRONTAL PASSAGE WILL TURN WINDS TO A NORTHERLY DIRECTION WITH AN INCREASE IN WAVE HEIGHTS... ESPECIALLY ALONG THE SOUTH SHORE OF LAKE ONTARIO ON FRIDAY MORNING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...SMITH/WCH SHORT TERM...WOOD LONG TERM...WOOD AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, May 20, 6:02 PM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 602 PM EDT MON MAY 20 2013 NYZ001>008-010>014-019>021-085-212215- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 602 PM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STALLED FRONTAL BOUNDARY WILL BRING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY THROUGH THURSDAY. RAINFALL TOTALS WILL VARY SIGNIFICANTLY...WITH LOCALIZED RAINFALL TOTALS OF TWO INCHES OR MORE POSSIBLE. IN ADDITION TO THE RAIN...CONDITIONS WILL BECOME FAVORABLE FOR SOME STRONGER STORMS...WITH A SLIGHT RISK FOR THUNDERSTORMS WITH STRONG WINDS AND LARGE HAIL ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-212215- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 602 PM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CONDITIONS WILL BECOME FAVORABLE FOR SOME STRONGER THUNDERSTORMS...WITH A SLIGHT RISK FOR STORMS WITH STRONG WINDS AND LARGE HAIL ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Special weather statement, May 20, 11:02 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 PM EDT MON MAY 20 2013
NYZ001-210345-
NIAGARA NY-
1102 PM EDT MON MAY 20 2013
...GUSTY WINDS MOVING INTO THE AREA...
* AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY WINDS OUT AHEAD OF A LINE OF THUNDERSTORMS WHICH IS PRODUCING
WINDS TO 40 MPH. THIS GUSTY FRONT WILL MOVE ACROSS NIAGARA COUNTY
THROUGH 1145 PM.
LAT...LON 4333 7883 4338 7851 4314 7850 4308 7900
4310 7907 4312 7907 4313 7906 4325 7906
4326 7908
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:53 PM EDT | Special Marine Warning | BUF | 52 min | |
| May 20, 11:02 PM EDT | Special Weather Statement | BUF | Niagara | 43 min |
| May 21, 12:50 AM EDT | Special Marine Warning | BUF | 55 min | |
| May 21, 1:01 AM EDT | Special Weather Statement | BUF | Oswego | 59 min |
| May 21, 1:27 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 48 min |
| May 21, 1:40 AM EDT | Special Marine Warning | BUF | 50 min | |
| May 21, 1:49 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 41 min |
| May 21, 1:59 AM EDT | Special Weather Statement | BUF | Lewis | 61 min |
| May 21, 2:13 AM EDT | Severe Thunderstorm Warning | BUF | Lewis | 32 min |
| May 21, 12:32 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 58 min |
| May 21, 12:34 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 26 min |
| May 21, 3:02 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 58 min |
| May 21, 3:36 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 54 min |
| May 21, 3:57 PM EDT | Special Weather Statement | BUF | Wyoming | 33 min |
| May 21, 3:58 PM EDT | Special Marine Warning | BUF | 62 min | |
| May 21, 3:58 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 47 min |
| May 21, 4:11 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 49 min |
| May 21, 4:47 PM EDT | Special Weather Statement | BUF | Ontario | 28 min |
| May 21, 4:58 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 47 min |
| May 21, 5:05 PM EDT | Special Marine Warning | BUF | 85 min | |
| May 21, 5:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| May 21, 5:22 PM EDT | Special Marine Warning | BUF | 83 min | |
| May 21, 5:34 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 56 min |
| May 21, 5:45 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 15 min |
| May 21, 5:48 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 57 min |
| May 21, 7:14 PM EDT | Special Weather Statement | BUF | Lewis | 31 min |
| May 21, 7:40 PM EDT | Special Marine Warning | BUF | 35 min |
Nearby
Special Marine Warnings in New York, 2013Every special marine warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.